MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC INSERTION TOOL; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC INSERTION TOOL; INSTRUMENT, STEREOTAXIC
Model Number 9734450
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.The insertion tool was returned to the manufacture for evaluation.After visual/physical examination the reported issue was confirmed.As reported, the removal tip had been broken from the back end of the returned tool.The philips head remains intact and functional.The manufacture date was not available at the time of reporting.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a sacroiliac and thoracolumbar procedure.It was reported that the removal end of the tool broke off completely.This occurred at the end of the procedure when the nurse was removing the tracker from the tool with the removal/insertion tool.There was no delay to the procedure.No impact on patient outcome.Additional information was received stating that the instrument was not damaged inside of the patient.

Brand Name
INSERTION TOOL
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10308111
Report Number1723170-2020-01986
Device Sequence Number859977
Product Code HAW
UDI-Device Identifier00613994804730
UDI-Public00613994804730
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734450
Device Catalogue Number9734450
Device Lot Number140326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1